[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.48.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1981

Failure of Drug Rash to Appear in a Previously Irradiated Site

Arch Dermatol. 1981;117(12):810-811. doi:10.1001/archderm.1981.01650120056024
Abstract

Many disorders are clinically manifested as exanthemas.1 In addition to a wide variety of spontaneous eruptions, drug administrations; viral, rickettsial, and bacterial infections; toxins; graft vs host reactions; acute radiation reactions2; sarcoidosis; and erythema multiforme can all result in a maculopapular rash. Although the causes of these disorders may be different, most reflect cutaneous angiitis of two main, gross, morphologic types—small punctate pattern and large reticulate pattern.3 The morphologic patterns of this reaction have been correlated with the anatomic distribution of blood vessels in the superficial dermis.3 We report herein a case of maculopapular drug eruption that spared sites of previous irradiation. We also suggest a possible mechanism for this phenomenon.

Report of a Case  A 12-year-old girl was seen for an erythematous, maculopapular rash involving her trunk and proximal extremities. She was first seen at our institution at 6 years of age for a Wilms'

First Page Preview View Large
First page PDF preview
First page PDF preview
×